Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Stomach cramps, constipation, taken laxative. Have kidney infection

Hi, I have been diagnosed with a kidney infection by my doctor 2 days ago after being in pain for 8 days. Doctor gave me an antibiotic . I m having severe stomach cramps but can t do a poo, just clear fluid coming out. I did take a laxative 2 days ago and had a small bowel movement but don t want to rely on this. I m drinking lots of fluids
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Gastroenterologist 's  Response
Hello, rebecca_jack23,
Hope your urinary tract infection is better.
Some of the antibiotics that are used can cause either
constipation or diarrhea as a side effect. Ampicillin types give
more diarrhea and the Floxacin types can do either. I think
since you were constipated , I think you might have a little
impaction of the stool in the rectum. I would advice that you
try taking a plain fleet enema and see if this clears.
Seapage around an impacted stool is seen often.
Bu t if the diarrhea becomes worse, you may have to stop the
antibiotic and discuss with your doctor. We have to think about
another antibiotic induced colitis called C.Difficile colitis.
Wish you well.
Answered: Tue, 25 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor